MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPMM-46
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Bacterial Infection (1735); Cellulitis (1768); Emotional Changes (1831); Erythema (1840); Fever (1858); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Sepsis (2067); Chills (2191); Hernia (2240); Injury (2348); Abdominal Distention (2601); Fibrosis (3167); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced adhesions.Post-operative patient treatment included removal surgery.
 
Additional Manufacturer Narrative
Additional information: b2, b5, d8, e1 (street 1, city, region, postal code), g1 (mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced adhesions, mental pain, physical pain, suffering, disability, impairment, and loss of enjoyment of life.Post-operative patient treatment included removal surgery, revision surgery, and hernia repair with mesh.
 
Additional Manufacturer Narrative
H6 (patient codes, ime e2402: panniculitis, thrombocytopenia).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a left inguinal hernia.It was reported that after the implant, the patient experienced adhesions, mental pain, physical pain, suffering, disability, impairment, loss of enjoyment of life, recurrence, hyalinizing fibrosis, chronic histiocytic inflammation, strep agalactiae bacteremia, bulging, omentum edematous, abdominal pain, panniculitis, cellulitis, fever, chills, redness, sepsis, mrsa, infection, <(>&<)> thrombocytopenia.Post-operative patient treatment included removal surgery, revision surgery, hernia repair with mesh, ct scan, umbilical excised, hospitalization, supplemental oxygen, pain medication, iv antibiotics, diagnostic lap, <(>&<)> suture material removed.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a left inguinal hernia.It was reported that after the implant, the patient experienced adhesions, mental pain, physical pain, suffering, disability, impairment, loss of enjoyment of life, recurrence, hyalinizing fibrosis, chronic histiocytic inflammation, strep agalactiae bacteremia, bulging, omentum edematous, abdominal pain, panniculitis, cellulitis, fever, chills, redness, sepsis, mrsa, infection, thrombocytopenia, allergic reaction, inflammatory reaction to mesh, and inability to eat some days.Post-operative patient treatment included removal surgery, revision surgery, hernia repair with mesh, ct scan, umbilical excised, hospitalization, supplemental oxygen, pain medication, iv antibiotics, diagnostic lap, suture material removed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key10063013
Report Number9615742-2020-01133
Device Sequence Number3083430
Product Code FTL
UDI-Device Identifier10884521101432
UDI-Public10884521101432
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberSPMM-46
Device Catalogue NumberSPMM-46
Device Lot NumberA5E0866X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer09/22/2021
01/03/2024
12/18/2024
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date10/13/2021
01/09/2024
12/27/2024
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening; Hospitalization;
Patient SexMale
Patient Weight145 KG